Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 6, 2013, 10:46 AM CDT for Harrison County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2013, 10:46 AM CDT (15:46 UTC)
- Expired
- Jul 6, 2013, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Harrison County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 11:29 AM CDT | FLOOD | 2 N Biloxi, MS | DIBERVILLE PD REPORTED SEVERAL ROAD CLOSURES IN FOREST COVE SUBDIVISION. PUBLIC IN DIBERVILLE REPORTED WATER OVER THE THRESHOLD IN THEIR HOME AND RUINED FURNITURE AT 1058 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WGUS54 KLIX 061546
FFWLIX
MSC047-061845-
/O.NEW.KLIX.FF.W.0029.130706T1546Z-130706T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 AM CDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF BILOXI...
* UNTIL 145 PM CDT
* AT 1038 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING FLASH
FLOODING.
* THE STORMS WILL IMPACT AREAS IN AND AROUND BILOXI AND
D'IBERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCAL EMERGENCY MANAGEMENT REPORTS THAT WATER IS PONDING ON SEVERAL
ROADS ALREADY. WITH RAINFALL RATES OF OVER TWO INCHES PER HOUR...
SEVERAL STREETS COULD BECOME IMPASSIBLE...ESPECIALLY IN LOW LYING
AREAS AND AREAS OF POOR DRAINAGE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3038 8886 3038 8901 3056 8897 3057 8889
3043 8888 3041 8885
$$
95/DM2 follow-up statements
438
WGUS74 KLIX 061625
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1125 AM CDT SAT JUL 6 2013
MSC047-061845-
/O.CON.KLIX.FF.W.0029.000000T0000Z-130706T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-
1125 AM CDT SAT JUL 6 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR EAST
CENTRAL HARRISON COUNTY...
AT 1115 AM CDT...THE PUBLIC REPORTED FLOODING OF A HOUSE IN
D'IBERVILLE. THE HEAVIEST ACTIVITY HAS PUSHED EAST.
HOWEVER...MODERATE RAINFALL REMAINS OVER THE WARNED AREA. IN
ADDITION...THE THREAT OF MORE DEVELOPMENT OF HEAVY RAIN WILL CAUSE
ADDITIONAL FLOODING IN THE WARNED AREA. THEREFORE...THE FLASH FLOOD
WARNING REMAINS IN EFFECT UNTIL 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STALLED CARS IN FLOOD WATERS ARE A POSSIBILITY.
&&
LAT...LON 3038 8886 3038 8901 3056 8897 3057 8889
3043 8888 3041 8885
$$868
WGUS74 KLIX 061841
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 PM CDT SAT JUL 6 2013
MSC047-061849-
/O.EXP.KLIX.FF.W.0029.000000T0000Z-130706T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-
141 PM CDT SAT JUL 6 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR EAST CENTRAL
HARRISON COUNTY...
THE FLASH FLOODING THREAT HAS DIMINISHED. THEREFORE...THE WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3038 8886 3038 8901 3056 8897 3057 8889
3043 8888 3041 8885
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:37 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 7:37 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT SAT JUL 6 2013
.AVIATION...
UPDATE...LIFR CONDITIONS HAVE DEVELOPED DUE TO LOW STRATUS BELOW
500 FEET AT KBTR...KHDC...AND KMCB. IT WILL BE DIFFICULT TO SAY
WHETHER THIS WILL SPREAD INTO OTHER AREAS SINCE SATELLITE CANNOT
DETECT THE CLOUDS VERY WELL DUE TO HIGHER LEVEL CLOUDS. HOWEVER...
WITH THE SUN UP...IT SHOULD BE TOUGH FOR THIS THIN CLOUD LAYER TO
LAST AND SPREAD FOR MORE THAN ANOTHER HOUR OR TWO. BESIDES
UPDATING FOR THESE LOCATIONS...REMAINDER OF THE TAF FORECAST IS ON
TRACK AT THIS TIME.
HERE IS THE PREVIOUS PERTINENT PORTION OF THE AVIATION
DISCUSSION...MVFR CONDITIONS WILL CONTINUE AT A FEW AIRPORTS EARLY
THIS MORNING BOTH DURING AND OCCASIONALLY OUTSIDE OF SHRA.
THROUGHOUT THE DAYTIME HOURS TODAY AND THIS EVENING...SCATTERED
TO NUMEROUS SHRA/TSRA ARE EXPECTED AGAIN AND AS USUAL PLACEMENT
AND TIMING FOR SPECIFIC TAFS WILL BE DIFFICULT. WILL START THE
FORECAST BASED ON RADAR TRENDS THEN USE A COMBINATION OF VCSH/VCTS
AND TEMPO FOR SOME OF THE MOST LIKELY PERIODS OF OCCURRENCE IN THE
FIRST 12 HOURS. VFR SHOULD PREVAIL AT ALL OR MOST TAF AIRPORTS BY
LATE MORNING AND CONTINUING THROUGH EVENING...ALTHOUGH SOME
PERIODIC MVFR AND BRIEF IFR CAN BE EXPECTED DURING THE SHRA/TSRA.
22/TD
&&
.SOUNDING DISCUSSION...
12Z LIX BALLOON LAUNCH/UPPER AIR RELEASE WENT WELL...EXCEPT THE
LOWER SATURATED LEVELS OF THE SOUNDING WERE BIASED BY A RAIN
SHOWER THAT WAS OCCURRING ON STATION AT THE TIME OF RELEASE.
HOWEVER...GIVEN THE AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS OVER
AREAS JUST TO THE EAST...THE MOISTURE PROFILE IS LIKELY FAIRLY
REPRESENTATIVE OF THE ATMOSPHERIC PROFILE WITH A PRECIPITABLE
WATER AROUND 2 INCHES AND A SURFACE BASED CAPE AROUND 1600 J/KG.
WITH THE EXCEPTION OF A LIGHT NORTHERLY WIND NEAR THE
SURFACE...WINDS WERE MOSTLY SOUTHWEST ALL THE WAY UP TO 100 MB
WITH SPEEDS MOSTLY 10 TO 15 KNOTS UP TO 25 KFT...WITH A PEAK
AROUND 60 KNOTS JUST BELOW 40 KFT. 22/TD
&&
.PREV DISCUSSION... /ISSUED 419 AM CDT SAT JUL 6 2013/
SYNOPSIS...
INVERTED SURFACE TROF OVER WESTERN GULF HAS AN EXTENSION EASTWARD
TO THE SOUTH OF LOUISIANA. UPPER TROF REMAINS NEARLY STATIONARY
OVER THE MISSISSIPPI RIVER VALLEY. SCATTERED SHOWERS ARE MOVING
ONSHORE TO THE EAST OF INTERSTATE 55...BUT ARE MOVING AT A PRETTY
GOOD CLIP...KEEPING RAINFALL TOTALS FAIRLY LIGHT. TEMPERATURES
GENERALLY IN THE LOWER AND MIDDLE 70S WITH DEW POINTS IN THE LOWER
70S.
SHORT TERM...
MOISTURE LEVELS AND RAINFALL AMOUNTS OVER THE LAST 24 HOURS HAVE
BEEN LESS THAN ORIGINALLY FORECAST. ONE INDICATION OF THIS WOULD
BE THE PRECIPITABLE WATER AT LIX AT 00Z OF 1.65 INCHES...WHICH WAS
MUCH LOWER THAN THE 2+ INCH VALUES EXPECTED 24 HOURS AGO. WHILE
NAM FORECAST HAS THE COLUMN MOISTENING CONSIDERABLY THIS
MORNING...THE GFS HOLDS THE 2 INCH VALUES OFF FOR ANOTHER 18 HOURS
OR SO. RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN LESS THAN
ONE INCH FOR MOST OF THE FLASH FLOOD WATCH AREA. ALSO...MODEL
GUIDANCE AS WELL AS WPC GUIDANCE FOCUSES MOST RAIN OFFSHORE OVER
THE NEXT 24 HOURS. EVEN THERE...24 HOUR AREAL RAINFALL AVERAGES
ARE ONLY EXPECTED TO BE IN THE 1.0-1.5 INCH RANGE. FF GUIDANCE FOR
6 HOURS REMAINS IN THE 3 TO 6 INCH RANGE. THE POSSIBLE EXCEPTION
WOULD BE OVER PORTIONS OF HARRISON AND JACKSON COUNTIES WHERE
HEAVIER RAINFALL FELL YESTERDAY. WILL TRIM BACK FFW TO ONLY
INCLUDE THOSE TWO COUNTIES...WHICH LINES UP WITH DECISIONS MADE BY
WFO JAN AND MOB.
WHILE LIKELY POPS WILL STILL WORK WELL ACROSS THE AREA
TODAY...RAINFALL AMOUNTS WILL LIKELY BE UNDER 1 INCH IN MOST
AREAS. UPPER TROF OVER THE MISSISSIPPI RIVER VALLEY WILL LIFT OUT
OVERNIGHT TONIGHT...AND THE INVERTED TROF OVER THE WESTERN GULF
WILL MOVE INLAND OVER TEXAS AND MEXICO. WHILE THIS LEAVES A
WEAKNESS BETWEEN THE UPPER RIDGES TO OUR EAST AND WEST...THERE
WILL BE NO ORGANIZED LIFTING MECHANISM FOR SUNDAY AND MONDAY.
AREAL COVERAGE SHOULD STILL BE SIGNIFICANT...AND LIKELY POPS WILL
BE NECESSARY SUNDAY. UPPER RIDGING WILL TRY TO BUILD IN LATE ON
MONDAY...BEGINNING A SLIGHT DRYING TREND TO LOWER POPS INTO THE
CHANCE RANGE.
WITH ABUNDANT CLOUD COVER...HIGH TEMPERATURES WILL REMAIN A BIT
BELOW NORMAL FOR THE NEXT SEVERAL DAYS. HAVE UNDERCUT HIGH
TEMPERATURE GUIDANCE A COUPLE DEGREES IN MOST AREAS TODAY AND
SUNDAY. 35
LONG TERM...
UPPER RIDGING BUILDS IN FROM THE WEST FOR MIDWEEK...AND RAIN
CHANCES WILL RESPOND BY FALLING TO ABOUT 30 PERCENT...AS IT WILL
TAKE A WHILE FOR THE AIRMASS TO DRY OUT. MEDIUM RANGE MODELS BRING
AN EASTERLY WAVE ACROSS FLORIDA AT MIDWEEK...BUT NEVER BRING IT
FAR ENOUGH WEST TO HAVE A SIGNIFICANT EFFECT ON LOUISIANA AND
COASTAL MISSISSIPPI. EXPECT TEMPERATURES TO AVERAGE NEAR TO
SLIGHTLY ABOVE NORMAL FOR TUESDAY AND BEYOND. 35
AVIATION...
MVFR CONDITIONS WILL CONTINUE AT A FEW AIRPORTS EARLY THIS MORNING
BOTH DURING AND OCCASIONALLY OUTSIDE OF SHRA. KGPT MAY HAVE SOME
BRIEF IFR CONDITIONS IN TSRA THROUGH ABOUT 12Z. THROUGHOUT THE
DAYTIME HOURS TODAY AND THIS EVENING...SCATTERED TO NUMEROUS
SHRA/TSRA ARE EXPECTED AGAIN AND AS USUAL PLACEMENT AND TIMING FOR
SPECIFIC TAFS WILL BE DIFFICULT. WILL START THE FORECAST BASED ON
RADAR TRENDS THEN USE A COMBINATION OF VCSH/VCTS AND TEMPO FOR SOME
OF THE MOST LIKELY PERIODS OF OCCURRENCE IN THE FIRST 12 HOURS. VFR
SHOULD PREVAIL AT ALL OR MOST TAF AIRPORTS BY LATE MORNING AND
CONTINUING THROUGH EVENING...ALTHOUGH SOME PERIODIC MVFR AND BRIEF
IFR CAN BE EXPECTED DURING THE SHRA/TSRA. 22/TD
MARINE...
EARLIER PERIOD OF STRONGER WINDS OVER 20 KNOTS DUE TO COMBINATION OF
LOCALIZED PRESSURE GRADIENT AND THUNDERSTORMS HAS SUBSIDED AS
FORECAST...SO HAVE LET THE SMALL CRAFT ADVISORY EXPIRE AT 4 AM.
WINDS WILL REMAIN ELEVATED AT 15 TO 20 KNOTS WITH SEAS UP AROUND 5
FEET FOR PORTIONS OF THE COASTAL WATERS EARLY THIS MORNING...SO WILL
LEAVE A /SMALL CRAFT EXERCISE CAUTION/ HEADLINE IN EFFECT. WINDS IN
SOME OF THE OFFSHORE WATERS MAY RISE BACK TO NEAR SMALL CRAFT
ADVISORY CRITERIA AGAIN EARLY THIS EVENING...BUT WILL LET THE NEXT
FORECASTER MAKE THE CALL ON THIS AS IT MAY REQUIRE STRONGER
THUNDERSTORMS TO DEVELOP TODAY TO AUGMENT THE WINDS.
ON SUNDAY...IT IS STILL UNLIKELY THAT A CLOSED LOW PRESSURE SYSTEM
WILL FORM IN THE WESTERN GULF OF MEXICO SO ONLY A MODEST PRESSURE
GRADIENT IS LIKELY TO PERSIST OVER THE WESTERN WATERS THAT WILL
SUPPORT SOUTH WINDS IN THE 10 TO 15 KNOTS RANGE. A MORE TYPICAL
BERMUDA HIGH PATTERN WITH SOUTHEAST WINDS AVERAGING AROUND 10 KNOTS
AND SEAS 2 TO 3 FEET IS EXPECTED DURING THE EARLY TO MIDDLE PART OF
NEXT WEEK WITH SHOWERS AND THUNDERSTORMS GRADUALLY DECREASING IN
COVERAGE FROM SCATTERED TO MORE ISOLATED DURING THE PERIOD. 22/TD
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING RADAR FOR FLOODING CONCERNS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 70 86 71 / 60 20 50 30
BTR 89 73 88 74 / 60 30 60 30
ASD 86 73 85 74 / 70 30 70 30
MSY 86 74 85 76 / 70 30 70 30
GPT 85 73 86 75 / 70 40 70 30
PQL 84 71 86 72 / 70 40 70 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
HARRISON...AND JACKSON.
GM...NONE.
&&Hazardous weather outlook, Jul 6, 5:18 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 518 AM CDT SAT JUL 6 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-062230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 518 AM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ONLY HARRISON AND JACKSON COUNTIES IN MISSISSIPPI THROUGH TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING TONIGHT. VERY HEAVY RAINFALL FROM THUNDERSTORMS AND REPEAT HEAVY RAIN SHOWERS MAY RESULT IN FLOODING MAINLY IN HARRISON AND JACKSON COUNTIES. IN ADDITION TO THE HEAVY RAIN THREAT...SOME OF THE STRONGER THUNDERSTORMS ARE LIKELY TO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. WATERSPOUTS ARE POSSIBLE ACROSS THE COASTAL WATERS AND TIDAL LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY. THE MAIN WEATHER THREAT ON SUNDAY WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO PONDING OF WATER IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. ADDITIONALLY...WATERSPOUTS WILL BE REMAIN POSSIBLE IN COASTAL AREAS. THERE IS A CHANCE OF THE MORE TYPICAL...SCATTERED...MAINLY LATE MORNING AND AFTERNOON THUNDERSTORMS MONDAY THROUGH FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF FUNNEL CLOUDS...WATERSPOUTS...FLOODING...AND OTHER WEATHER IMPACTS SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT TO BE RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 22/TD
In the hours before
Special weather statement, Jul 6, 9:01 AM CDT, 1 hour 45 minutes before
MSZ081-061500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 901 AM CDT SAT JUL 6 2013 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HARRISON COUNTY... AT 858 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR BILOXI...OR ABOUT 2 MILES WEST OF BILOXI...MOVING NORTH AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING OVER THE MISSISSIPPI SOUND AND TRACKING ACROSS BILOXI. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:30 AM CDT | Areal Flood Advisory | LIX | Jackson | 2 hr |
| Jul 6, 7:59 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.